×

A lattice method for option pricing with two underlying assets in the regime-switching model. (English) Zbl 1285.91143

Summary: We develop an efficient lattice approach for option pricing with two underlying assets whose prices are governed by regime-switching models. Jump amplitudes are specified in a way such that the lattice achieves complete node recombination along each asset variable and grows quadratically as the number of time steps increases. Jump probabilities are obtained by solving a related quadratic programming problem. The weak convergence of the discrete lattice approximations to the continuous-time regime-switching diffusion processes is established. The lattice is employed to price both European and American options written on the maximum and minimum of two assets in different regimes. Numerical results are provided and compared for the European options with a Monte-Carlo simulation approach.

MSC:

91G60 Numerical methods (including Monte Carlo methods)
91G20 Derivative securities (option pricing, hedging, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Cox, J.; Ross, S.; Rubinstein, M., Option pricing, a simplified approach, Journal of Financial Economics, 7, 229-263, (1979) · Zbl 1131.91333
[2] Boyle, P., A lattice framework for option pricing with two state variables, Journal of Financial and Quantitative Analysis, 23, 1-12, (1988)
[3] Boyle, P.; Evnine, J.; Gibbs, S., Numerical evaluation of multivariate contingent claims, The Review of Financial Studies, 2, 241-250, (1989)
[4] Ekvall, N., A lattice approach for pricing of multivariate contingent claims, European Journal of Operational Research, 91, 214-228, (1996) · Zbl 0924.90014
[5] Aingworth, D. D.; Das, S. R.; Motwani, R., A simple approach for pricing equlty options with Markov switching state variables, Quantitative Finance, 6, 95-105, (2006) · Zbl 1136.91410
[6] Bollen, N. P.B., Valuing options in regime-switching models, Journal of Derivatives, 6, 38-49, (1998)
[7] Boyle, P.; Draviam, T., Pricing exotic options under regime switching, Insurance: Mathematics & Economics, 40, 267-282, (2007) · Zbl 1141.91420
[8] Buffington, J.; Elliott, R. J., American options with regime switching, International Journal of Theoretical and Applied Finance, 5, 497-514, (2002) · Zbl 1107.91325
[9] Eloe, P.; Liu, R. H.; Sun, J. Y., Double barrier option under regime-switching exponential mean-reverting process, International Journal of Computer Mathematics, 86, 6, 964-981, (2009) · Zbl 1163.91393
[10] Guo, X., Information and option pricings, Quantitative Finance, 1, 38-44, (2000)
[11] Guo, X.; Zhang, Q., Closed-form solutions for perpetual American put options with regime switching, SIAM Journal of Applied Mathematics, 64, 2034-2049, (2004) · Zbl 1061.90082
[12] Hardy, M. R., A regime-switching model for long-term stock returns, North American Actuarial Journal, 5, 41-53, (2001) · Zbl 1083.62530
[13] Khaliq, A. Q.M.; Liu, R. H., New numerical scheme for pricing American option with regime-switching, International Journal of Theoretical and Applied Finance, 12, 3, 319-340, (2009) · Zbl 1204.91127
[14] Liu, R. H., Regime-switching recombining tree for option pricing, International Journal of Theoretical and Applied Finance, 13, 3, 479-499, (2010) · Zbl 1233.91284
[15] Liu, R. H.; Zhang, Q.; Yin, G., Option pricing in a regime switching model using the fast Fourier transform, Journal of Applied Mathematics and Stochastic Analysis, 2006, (2006), Article ID 18109, http://dx.doi.org/10.1155/JAMSA/2006/18109 · Zbl 1140.91402
[16] Yao, D. D.; Zhang, Q.; Zhou, X. Y., A regime-switching model for European options, (Yan, H. M.; Yin, G.; Zhang, Q., Stochastic Processes Optimization, and Control Theory: Applications in Financial Engineering, Queueing Networks, and Manufacturing Systems, (2006), Springer), 281-300 · Zbl 1136.91015
[17] Yuen, F. L.; Yang, H., Option pricing with regime switching by trinomial tree method, Journal of Computational and Applied Mathematics, 233, 1821-1833, (2010) · Zbl 1181.91315
[18] Yuen, F. L.; Yang, H., Pricing Asian options and equity-indexed annuites with regime switching by the trinomial tree method, North American Actuarial Journal, 14, 2, 256-277, (2010) · Zbl 1219.91145
[19] Bansal, R.; Zhou, H., Term structure of interest rates with regime shifts, Journal of Finance, 57, 5, 1997-2043, (2002)
[20] Landén, C., Bond pricing in a hidden Markov model of the short rate, Finance and Stochastics, 4, 371-389, (2000) · Zbl 1016.91046
[21] Liu, R. H., A new tree method for pricing financial derivatives in a regime-switching mean-reverting model, Nonlinear Analysis: Real World Applications, 13, 2609-2621, (2012) · Zbl 1254.91726
[22] Clewlow, L.; Strickland, C., Energy derivatives: pricing and risk management, (2000), Lacima Publications London, UK
[23] Lucia, J.; Schwartz, E., Electricity prices and power derivatives: evidence from the nordic power exchange, Review of Derivatives Research, 5, 5-50, (2002) · Zbl 1064.91508
[24] Zhou, X.; Yin, G., Markowitz’s mean-variance portfolio selection with regime switching: a continuous-time model, SIAM Journal on Control and Optimization, 42, 1466-1482, (2003) · Zbl 1175.91169
[25] Eloe, P.; Liu, R. H.; Yatsuki, M.; Yin, G.; Zhang, Q., Optimal selling rules in a regime-switching exponential Gaussian diffusion model, SIAM Journal on Applied Mathematics, 69, 3, 810-829, (2008) · Zbl 1175.91079
[26] Yin, G.; Liu, R. H.; Zhang, Q., Recursive algorithms for stock liquidation: A stochastic optimization approach, SIAM Journal on Control and Optimization, 13, 240-263, (2002) · Zbl 1021.91022
[27] Yin, G.; Zhang, Q.; Liu, F.; Liu, R. H.; Cheng, Y., Stock liquidation via stochastic approximation using NASDAQ daily and intra-day data, Mathematical Finance, 16, 1, 217-236, (2006) · Zbl 1128.91031
[28] Zhang, Q., Stock trading: an optimal selling rule, SIAM Journal on Control and Optimization, 40, 64-87, (2001) · Zbl 0990.91014
[29] Zhang, Q.; Yin, G.; Liu, R. H., A near-optimal selling rule for a two-time-scale market model, SIAM Journal of Multiscale Modeling & Simulation, 4, 1, 172-193, (2005) · Zbl 1108.91031
[30] Yin, G.; Zhu, C., Hybrid switching diffusions: properties and applications, (2010), Springer · Zbl 1279.60007
[31] Nelson, D. B.; Ramaswamy, K., Simple binomial processes as diffusion approximations in financial models, The Review of Financial Studies, 3, 393-430, (1990)
[32] Elliott, R. J.; Chan, L.; Siu, T. K., Option pricing and esscher transform under regime switching, Annals of Finance, 1, 423-432, (2005) · Zbl 1233.91270
[33] Siu, T. K., A game theoretic approach to option valuation under Markovian regime-switching models, Insurance: Mathematics & Economics, 42, 3, 1146-1158, (2008) · Zbl 1141.91344
[34] Elliott, R. J.; Siu, T. K.; Badescu, A., On pricing and hedging options in regime-switching models with feedback effect, Journal of Economic Dynamics and Control, 35, 5, 694-713, (2011) · Zbl 1209.91156
[35] Siu, T. K., Regime-switching risk: to price or not to price?, International Journal of Stochastic Analysis, 2011, (2011), Article ID 843246, http://dx.doi.org/10.1155/2011/843246 · Zbl 1230.91203
[36] Siu, T. K.; Yang, H., Option pricing when the regime-switching risk is priced, ACTA Mathematicae Applicatae Sinica (English Series), 25, 3, 369-388, (2009) · Zbl 1188.91222
[37] Ben-Tal, A.; Nemirovski, A., Lectures on modern convex optimization: analysis, algorithms, and engineering applications, (2001), SIAM · Zbl 0986.90032
[38] Nocedal, J.; Wright, S., Numerical optimization, (2006), Springer · Zbl 1104.65059
[39] Yin, G.; Zhang, Q.; Badowski, G., Discrete-time singularly perturbed Markov chains: aggregation, occupation measures, and switching diffusion limit, Advances in Applied probability, 35, 449-476, (2003) · Zbl 1048.60058
[40] Stulz, R. M., Options on the minimum or the maximum of two risky assets, Journal of Financial Economics, 10, 161-185, (1982)
[41] Yin, G.; Zhang, Q., Continuous-time Markov chains and applications: A singular perturbation approach, (1998), Springer · Zbl 0896.60039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.